Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue!!!
Jul 22, 2007

Dr Young - I know there is a forum for fatigue but I like your responses better. I have been HIV+ since January 2005. I started on Truvada and Sustiva in June 2006 with a CD4 of 189. Switched to Atripla in May 2007. I am also on Trazadone because the Sustiva(?) makes me so restless and my legs twitch and kick. (started in April 2007) Also taking Paxilcr for depression/anxiety (September 2006). I also take a multi-vitamin, folic acid, and a combo of magnesium and calcium. My current CD4 is 457 and undetectable viral load. My question has to do with the fact that I feel so fatigued....things I used to do feel like too much and I sometimes go to sleep by 7:30 or 8:00pm. Sometimes I ache I am so tired and usually apathetic. I eat fairly well and have been trying to be consistent in exercising because I know that levels out moods and increases energy...however, sometimes I just don't have the energy to stick with it. Is there anything I can do? Is it related to the drugs? The HIV? or depression? I am frustrated by the lack of energy and the associated apathy. Any suggestions? Thank you so much your the help!

Response from Dr. Young

Thanks for your post and comments.

There are many causes of fatigue, including HIV, HIV medications, depression, low testosterone and in your particular case, I wonder if you have a sleep disturbance. The later could be sleep apnea or restless limb (leg) syndrome.

Restless leg syndrome is not rare and diagnosed by getting a formal sleep study.

In the meanwhile, I'd also be trying to minimize as many of the unnecessary medications or supplements as possible, to avoid any possible unexpected side effects.

Hope this helps, BY



Previous
one drug or class?
Next
CPK abnormal levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement